Lifestyle

TikTok’s “Benadryl Challenge”: Teen Dies After Reportedly Participating In Dangerous Challenge

TikTok's "Benadryl Challenge": Teen Dies After Reportedly Participating In Dangerous Challenge

Recent news emerged that, a 15 years old teenage girl from Oklahoma City has died allegedly by taking participation in one of the TikTok’s trends “Benadryl Challange”.

According to reports, in order to have the hallucination participants takes more than the prescribed dosage of this brand new allergy medication. Due to this, reckless incident, three teens have been admitted to the hospital in Texas in the month of May. If this trend was the reason behind the death of the 15-year-old girl then this is going to be the first-ever fatality from it. 

TikTok’s “Benadryl Challenge” blamed in the death of the girl

Right now, it is still unknown how many pills of the antihistamine the teenager has consumed due to which she has died. As per some reports, the participants could have taken a dozen or more pills in efforts to hallucinate. Rent a Girlfriend Season 2

TikTok's "Benadryl Challenge": Teen Dies After Reportedly Participating In Dangerous Challenge

Oklahoma Center for Poison and Drug Information’s Director, Scott Schaeffer has elaborated on this issue to Oklahoma’s news channel, he said, “The dose that can cause a hallucination is very close to the dose that can cause something potentially life-threatening,”

He further added, “Large doses of Benadryl can cause seizures and, particularly, problems with the heart, The heart tends to go out of rhythm and not pump blood effectively.”

What is TikTok’s “Benadryl Challenge”?

Division Head of University of Toronto’s clinical pharmacology and toxicology department, David Juurlink (MD) explained to Forbes about the symptoms of Benadryl overdose, “sleepiness or coma, confusion, agitation, blurred vision, dry eyes and mouth, constipation, and the inability to sweat and pass urine.”

He added, “Some people are in a coma and are difficult or impossible to wake up. The other type of patient is delirious, they might be picking at their clothes or the sheets on the hospital bed, not making any sense, they are likely to be mumbling incoherently, be agitated, and have impaired vision.”

Benadryl Challenge’ on TikTok Is Dangerous, Experts Say

A TikTok spokesperson said as soon as they came to know about such a challenge back in May they removed all content related to it immediately, “quickly removed the very small amount of content, We’ve been keeping an eye on this topic since and removing any new content — which again has been in extremely small numbers — to prevent any spread on our platform,”

About the author

Abhishek Sharma

Add Comment

Click here to post a comment